Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 30, 2007, 3:27 PM EDT for Plymouth County, Massachusetts. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2007, 3:27 PM EDT (19:27 UTC)
- Expired
- Jul 30, 2007, 3:49 PM EDT
- In force
- 22 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Plymouth County, MA
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 301929 SVRBOX MAC023-302030- /O.NEW.KBOX.SV.W.0119.070730T1927Z-070730T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 327 PM EDT MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS... * UNTIL 430 PM EDT * AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PLYMOUTH COUNTY...ABOUT 10 MILES SOUTHWEST OF PLYMOUTH... AND WAS MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 495 NEAR CARVER AND WAREHAM BY 340 PM EDT... INTERSECTION OF 195 AND 495 IN WAREHAM BY 350 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4186 7057 4175 7062 4183 7085 4187 7082 TIME...MOT...LOC 1927Z 286DEG 9KT 4184 7078 $$ JWD
1 follow-up statement
000 WWUS51 KBOX 301949 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 347 PM EDT MON JUL 30 2007 MAC023-301957- /O.CAN.KBOX.SV.W.0119.000000T0000Z-070730T2030Z/ PLYMOUTH MA- 347 PM EDT MON JUL 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLYMOUTH COUNTY IS CANCELLED... DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED SUBSTANTIALLY AS OF 345 PM. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. THE STORM WAS NEAR THE INTERSECTION OF INTERSTATE 195 AND ROUTE 25 IN WAREHAM AT 345 PM...AND WILL BRING HEAVY RAIN AND LIMITED VISIBILITY AS IT APPROACHES THE BOURNE BRIDGE BY 415 PM. LAT...LON 4186 7057 4175 7062 4183 7085 4187 7082 TIME...MOT...LOC 1947Z 286DEG 9KT 4183 7072 $$ JWD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:27 AM EDT, 4 hours earlier.
Area forecast discussion, Jul 30, 11:27 AM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1127 AM EDT MON JUL 30 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS EASTERN SOUTHERN NEW ENGLAND TODAY...WITH HUMID CONDITIONS WITH SCATTERED THUNDERSTORMS. DRY WEATHER ANTICIPATED FOR THE REST OF THIS WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A DISSIPATING FRONTAL BOUNDARY WAS LOCATED AROUND THE CAPE COD CANAL LATE THIS MORNING. DEW POINTS REMAIN IN THE MID TO UPPER 60S TO THE WEST OF THIS BOUNDARY...SO STILL EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS CONTINUES TO BE HEAVY RAINFALL AS THE FORWARD MOTION OF ANY STORMS SHOULD BE LESS THAN 15 MPH. CAPE ALREADY APPROACHING 1500 J/KG IN SOME PLACES...PARTICULARLY ACROSS NORTHERN CT AND RI WHERE THE SUN HAS BEEN OUT THIS MORNING. EXPECTING CAPES TO APPROACH 2000-2500 J/KG BY LATE THIS AFTERNOON. 30/12Z NAM BUFR SOUNDINGS UNDERDOING THE SURFACE DEW POINTS...HENCE ARE UNDERESTIMATING THE CONVECTIVE POTENTIAL. MAX TEMPS WILL BE A CHALLENGE AND WILL DEPEND ON WHERE MOST OF THE SHOWERS OCCUR. THERE IS ALSO A FAIRLY ROBUST MID DECK OF CLOUDS OVER THE REGION...SO MAX TEMPS SHOULD TOP OUT A BIT LOWER THAN THE LAST FEW DAYS...LOWER TO MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... SHOWER AND THUNDERSTORM ACTIVITY WILL WANE DURING THE EARLY EVENING HOURS...THEN END BY MID TO LATE EVENING AS FRONTAL BOUNDARY FINALLY MOVES OFFSHORE. EXPECT THE DEVELOPMENT OF PATCHY FOG AGAIN LATE. DRIER NWLY FLOW WILL BE THE STORY FOR TUESDAY. A WEAK SHORT WAVE WILL MOVE THROUGH NORTHERN/CENTRAL NEW ENGLAND DURING THE AFTERNOON...SO AN ISOLD SHOWER CANNOT BE RULED OUT FOR NWRNMOST ZONES AS SOME INSTABILITY DEVELOPS. OVERALL...EXPECT MOSTLY SUNNY SKIES AND TEMPS IN THE MID TO UPPER 80S. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... TUESDAY NIGHT... SKIES SHOULD BECOME MOSTLY CLEA...ALTHOUGH WE PROBABLY WILL SEE PATCHY FOG DEVELOP IN THE TYPICALLY PRONE LOCATIONS LATE. LOWS SHOULD FALL MAINLY INTO THE 60S...ALTHOUGH THE TYPICALLY COOLER OUTLYING OF SOUTHWEST NH AND NORTHWEST MAY SEE SOME MID TO UPPER 50S. WEDNESDAY AND WEDNESDAY NIGHT... A TYPICAL SUMMER DAY IS ON TAP FOR THE REGION. MOSTLY SUNNY SKIES AND LIGHT WINDS SHOULD ALLOW FOR HIGHS TO WARM INTO THE MID TO UPPER 80S ACROSS MOST LOCATIONS. WEAK GRADIENT SHOULD ALLOW FOR SEA BREEZES TO DEVELOP KEEPING THE IMMEDIATE COAST A FEW DEGREES COOLER. MOSTLY CLEAR SKIES ON TAP FOR WEDNESDAY NIGHT WITH LOWS MAINLY IN THE 60S...WITH SOME MID TO UPPER 50S IN NORTHWEST MA AND SOUTHWEST NH. THURSDAY... A VERY WARM AND MOSTLY SUNNY DAY IS EXPECTED. MODELS SHOW 850 MB TEMPERATURES WARMING TO BETWEEN +17 AND +19C WITH SOUTHWEST FLOW. THEREFORE...LOCATIONS AWAY FROM THE SOUTH COAST/CAPE AND ISLANDS SHOULD SEE HIGHS IN THE UPPER 80S TO LOWER 90S. FRIDAY... A COLD FRONT APPROACHES THE REGION SOMETIME LATE FRIDAY AFTERNOON/NIGHT. COMPRESSIONAL WARMING AHEAD OF THE FRONT AND 850 MB TEMPERATURES WARMING TO +19C AHEAD OF THE FRONT SHOULD RESULT IN A HOT DAY. HIGHS IN THE LOWER 90S ACROSS MUCH OF THE REGION AWAY FROM THE SOUTH COAST. MUCH THE DAY WILL BE DRY...BUT WILL INCLUDE A CHANCE POP SHOWERS/THUNDERSTORMS FRIDAY AFTERNOON/NIGHT WITH AN APPROACHING WEAK COLD FRONT. SATURDAY... SOME TIMING DIFFERENCES ON HOW QUICKLY THE COLD FRONT WILL MOVE THROUGH THE REGION. FOR NOW WILL GO WITH A DRY FORECAST AND PUSH THE FRONT TO THE SOUTH...BUT IF THE FRONT SLOWS UP WE WILL HAVE TO TAKE ANOTHER LOOK. EITHER WAY 850 MB TEMPERATURES BETWEEN +16 AND +17C SHOULD RESULT IN HIGHS IN THE UPPER 80S TO AROUND 90. SUNDAY... WILL KEEP THINGS DRY FOR NOW ALTHOUGH ITS A LONG WAY OFF SO CONFIDENCE IS NOT HIGH. HOWEVER...WE ARE CONFIDENT IN THE VERY WARM WEATHER CONTINUING WITH HIGHS EXPECTED TO REACH WELL UP INTO THE 80S...TO NEAR 90. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... CONDITIONS SHOULD LIFT TO MARGINAL MVFR-VFR FROM DURING THE MORNING HOURS...AFTER SOME IFR CONDITIONS NORTH AND EAST OF KAFN-KORH-KUUU. HOWEVER...SHOWERS AND TSTMS WILL OCCASIONALLY PRODUCE TORRENTIAL DOWNPOURS THAT WILL LOCALLY BRING CONDS RIGHT BACK DOWN. FOR TONIGHT...EXPECT SOME PATCHY FOG...BUT WITH FRONT MOVING OFFSHORE... EXPECT NO STRATUS PROBLEMS FOR A CHANGE. VFR CONDS EXPECTED ALL DAY TUE. IN THE LONG TERM... MAINLY VFR CONDITIONS EXPECTED TUESDAY NIGHT THROUGH FRIDAY. HOWEVER...THERE WILL PROBABLY BE TIMES OF EARLY MORNING PATCHY FOG IN SOME OF THE TERMINALS RESULTING IN BRIEF LOCALIZED MVFR/IFR CONDITIONS. ALSO...POTENTIAL FOR SCATTERED CONVECTION FRIDAY AFTERNOON AND NIGHT COULD RESULT IN BRIEF MVFR/IFR CONDITIONS. && && .MARINE... TRANQUIL WIND AND SEA CONDITIONS ARE EXPECTED TODAY THROUGH TUE AND RATHER LIGHT FLOW OF LESS THAN 15 KT ALLOWS FOR SEAS TO REMAIN AT OR BELOW 3 FEET. IN THE LONGER TERM...MONDAY NIGHT THROUGH THURSDAY SHOULD FEATURE RATHER TRANQUIL CONDITIONS ON THE WATERS. WINDS GENERALLY 15 KNOTS OR LESS AND SEAS MAINLY 3 FEET OR LESS. THE MODELS AND THE TROPICAL PREDICTION CENTER ARE WATCHING THE POTENTIAL FOR SOME TROPICAL DEVELOPMENT OVER THE ATLANTIC THIS WEEK. WHILE UPPER LEVEL FLOW WOULD NOT SUPPORT ANYTHING COMING OUR WAY...WE COULD END UP WITH A BIT OF SWELL LATER THIS WEEK. CONFIDENCE ON THIS IS LOW BUT WILL HAVE TO WATCH. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK NEAR TERM...BELK SHORT TERM...BELK/EKSTER LONG TERM...FRANK AVIATION...BELK/EKSTER/FRANK MARINE...EKSTER/FRANK
Hazardous weather outlook, Jul 30, 3:58 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 358 AM EDT MON JUL 30 2007 CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>007-310800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 358 AM EDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING. THE THUNDERSTORMS THAT DEVELOP WILL MOVE VERY SLOWLY AND BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND ISOLATED FLOODING. AN ISOLATED SEVERE THUNDERSTORM OR TWO CAN NOT BE RULED OUT...BUT THE MAIN THREAT TODAY IS FOR LOCALLY HEAVY RAINFALL...ISOLATED FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING. PATCHY DENSE FOG OCCASIONALLY REDUCING VISIBILITIES BELOW ONE QUARTER OF A MILE WILL BURN OFF SHORTLY AFTER SUNRISE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS TO THE REGION FRIDAY AFTERNOON AND OR NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY FOR HOURLY RAINFALL RATES THAT EXCEED 1 INCH OR RAINFALL TOTALS IN EXCESS OF 2 INCHES. IN ADDITION...PLEASE REPORT ANY SEVERE WEATHER OR FLOODING THAT OCCURS ANZ230>237-250-254-255-270-MAZ023-024-RIZ008-310800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 358 AM EDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY BRING DANGEROUS LIGHTNING AND BRIEF GUSTY WINDS TO THE WATERS THROUGH EARLY EVENING. IN ADDITION...AREAS OF DENSE FOG WERE REDUCING VISIBILITIES TO UNDER ONE QUARTER OF A MILE AT TIMES EARLY THIS MORNING. THE DENSE FOG WILL GRADUALLY BURN OFF BY MID TO LATE MORNING BUT IS EXPECTED TO REFORM TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FRANK
In the hours before
Special weather statement, Jul 30, 1:35 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 135 PM EDT MON JUL 30 2007 MAZ022-301800- BARNSTABLE MA- 135 PM EDT MON JUL 30 2007 ...STRONG THUNDERSTORM DEVELOPING NEAR BARNSTABLE... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER CENTRAL BARNSTABLE COUNTY...OR ABOUT 5 MILES WEST OF BARNSTABLE...MOVING SLOWLY EAST AT 5 MPH. THE THUNDERSTORM WILL BRING LOCALLY HEAVY RAIN TO BARNSTABLE... BEFORE HEADING INTO CAPE COD BAY BY 215 PM. JWD
Special weather statement, Jul 30, 2:10 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 210 PM EDT MON JUL 30 2007 MAZ018-019-301915- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 210 PM EDT MON JUL 30 2007 ...STRONG THUNDERSTORMS DEVELOPING IN PLYMOUTH COUNTY... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORMS FROM HANOVER TO HALIFAX... MOVING EAST AT 5 MPH. THESE SLOW MOVING STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY LEAD TO MINOR URBAN AND POOR DRAINAGE FLOODING. SMALL HAIL AND WIND GUSTS TO 25 MPH ARE ALSO POSSIBLE. THE THUNDERSTORMS WILL BE NEAR... PEMBROKE BY 230 PM EDT... MARSHFIELD AND KINGSTON BY 310 PM EDT... DUXBURY BY 320 PM EDT. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS...INCLUDING ROUTE 3...AS WELL AS LIMITED VISIBILITY IN HEAVY RAIN. DO NOT DRIVE THROUGH FLOODED AREAS. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
Special weather statement, Jul 30, 2:45 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 245 PM EDT MON JUL 30 2007 MAZ019-301915- EASTERN PLYMOUTH MA- 245 PM EDT MON JUL 30 2007 ...STRONG THUNDERSTORMS APPROACHING THE PLYMOUTH COUNTY COAST... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MARSHFIELD TO PLYMPTON...MOVING EAST AT 10 MPH. THESE SLOW MOVING STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY LEAD TO MINOR URBAN AND POOR DRAINAGE FLOODING. SMALL HAIL AND WIND GUSTS TO 25 MPH ARE ALSO POSSIBLE. THUNDERSTORMS WILL BE NEAR... KINGSTON BY 250 PM EDT... PLYMOUTH AND DUXBURY BY 300 PM EDT. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS...INCLUDING ROUTE 3...AS WELL AS LIMITED VISIBILITY IN HEAVY RAIN. DO NOT DRIVE THROUGH FLOODED AREAS. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
Special weather statement, Jul 30, 3:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT MON JUL 30 2007 RIZ007-302015- NEWPORT RI- 317 PM EDT MON JUL 30 2007 ...STRONG THUNDERSTORM DEVELOPING OVER NARRAGANSETT BAY... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PRUDENCE ISLAND...OR ABOUT 7 MILES NORTHWEST OF NEWPORT...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 25 MPH. THE THUNDERSTORM WILL BE NEAR... PRUDENCE ISLAND BY 400 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
Special weather statement, Jul 30, 3:25 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 325 PM EDT MON JUL 30 2007 MAZ005-014-015-302030- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 325 PM EDT MON JUL 30 2007 ...STRONG THUNDERSTORM NEAR CONCORD... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER CONCORD...OR ABOUT 6 MILES NORTHWEST OF WALTHAM...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... LINCOLN AND BEDFORD BY 330 PM EDT... LEXINGTON BY 340 PM EDT... WALTHAM...LEXINGTON AND WESTON BY 350 PM EDT... BELMONT...ARLINGTON AND WINCHESTER BY 400 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:40 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 30, 3:23 PM EDT | Special Marine Warning | BOX | 52 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.